IIR & IBC Finance is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
7:30am - 8:20am 50 mins
Registration & Welcome Coffee
8:20am - 8:30am 10 mins
Main Agenda
Welcome Remarks - GAIM Ops Cayman 2018
  • James Melen - Partner, Cayman Islands, Walkers
8:30am - 9:20am 50 mins
Info
Main Agenda
The Manager / Investor townhall - fees, customization and the future for alternatives
  • Moderator Ingrid Pierce - Global Managing Partner, Walkers
  • Brian Guzman - General Counsel, Indus Capital Partners, LLC
  • Marty Meekins - Partner, Chief Operating Officer & General Counsel, Empyrean Capital Partners
  • Devinder Sangha - Partner, Operational Due Diligence & Implementation, Albourne Partners Limited
  • Arthur Guimaraes - Chief Operating Officer and Head of Defined Contribution, University of California Investments

Addressing the most important industry headlines of the year. Focusing in 2018 on the adoption of new fees structures, customizing the fund for investors, and the trends that'll shape the industry moving forward.

9:20am - 10:00am 40 mins
Info
Main Agenda
The future of tech in alternatives: what Blockchain, artificial intelligence and ‘no-collar’ workforce mean for your Fund
  • David Dalton - Partner, Management Consulting, Co-lead of the Deloitte Global Blockchain Lab, Deloitte LLP
  • Uche Abalogu - MD, Chief Technology Officer, University of Texas Investment Management Company
  • Arthur Vaccarino - Chief Technology Officer, Ionic Capital Management, LLC
  • Gurvinder Singh - CEO and Co-Founder, Indus Valley Partners
  • Blockchain – primer, impacts on infrastructure for the fund lifecycle and process solutions
  • Artificial intelligence and cognitive technology – impacts on investing research, data and Fund operations
  • Robotics – see how it may be utilized in the future
  • No-collar’ workforce – Finding the balance between technology and staff
10:00am - 10:40am 40 mins
Info
Main Agenda
Keynote: Learn to think and talk like a hostage negotiator
  • Richard Mullender - Former Lead Trainer National Crisis & Hostage Negotiation Unit, Scotland Yard
  • Interviewer Claudia Bertolino - Managing Director, Head of Business Development, Citco Fund Services

Whether it’s colleagues, customers or prospects you’re trying to negotiate with, Richard will show you how to get the most out of the time you have with them, so that you genuinely understand what makes them tick.

10:40am - 11:10am 30 mins
Morning Coffee Break
11:10am - 11:50am 40 mins
Info
Main Agenda
Ops Alpha pitches - four ideas on how ops can benefit the business
  • Erin Ross - General Counsel and Chief Compliance Officer, Hitchwood Capital Management LP
  • Mike Klarman - CFO, Highline Capital Management, LP
  • Alison Sanger - Chief Operating Officer, Ironwood Capital Management
  • Wendy Jones - Head of Re-engineering, Oz Management

Four mini talks on practical steps your peers are taking to reevaluate Fund operations, compliance and staffing:

  1. Driving better business decisions through compliance data and research
  2. Optimizing factor baskets to improve intended results with your specific portfolio
  3. Using IDFs and PPLI to reach new clients
  4. Enabling a mobile workforce and its cultural and operational benefits
11:50am - 12:30pm 40 mins
Info
Main Agenda
Live ODD stories - Investors on the biggest ODD pitfalls, and Managers on how to respond
  • Moderator Marc L. Baum - Chief Administrative Officer and General Counsel, Serengeti Asset Management
  • Dawn Wilson - Senior Director, Investment Administration, Emory Investment Management
  • David Warsoff - Executive Director, J.P. Morgan Alternative Asset Management
  • David Zirin - Chief Operating Officer, Pentwater Capital Management LP

Hear from experienced Operational Due Diligence Heads on the top challenges they've found in conducting ODD reviews, where the boundary between cooperation and vetoing managers lies, and Managers on how they'd handle the situation. 

12:30pm - 1:10pm 40 mins
Info
Main Agenda
Keynote: Know your Biases so you can see your Blind Spots
  • Keynote speaker Doug Hirschhorn - Fund Psychologist, Edge Consulting LLC

Do you know your biases and how they affect your interviews and meetings? Dr. Doug Hirschhorn - author and Wall Street Performance Advisor to elite funds - will give you strategies to understand and minimize your psychological hang ups.

1:10pm - 2:40pm 90 mins
Info
Lunch - Speaker hosted lunch tables
  • 1. Manager-investor reporting Lorelei Graye - Principal & Plan Sponsor Consultant, Leodoran Financial
  • 2. Emerging managers David Bradley - Chief Operating Officer & CCO, Hawk Ridge Capital Management
  • 3. Internal policies Frances Ni - Partner, Chief Operating Officer - Asset Management, Perella Weinberg Partners
  • 4. Returning capital Masih Mohebbi - Chief Financial Officer, Laurion Capital
  • 5. Compensation review Kate Phillips - Founder and President, Pine View Partners, Inc.
  • 6. Mutual Funds Louis LaRocca - General Counsel & Chief Compliance Officer, Gotham Asset Management, LLC
  • 7. Valuation Chris Franzek - Managing Director, Duff & Phelps
  • 8. Customized compliance Chris Lombardy - Managing Director, Duff & Phelps
  • 9. Outsourcing Jonathan Hinkley - Senior Director, Linedata Gravitas
  • 9. Outsourcing Jonathan Shapiro - Senior Director, Business Development, Linedata Gravitas

Lunch for all attendees.

Speaker hosted lunchtables (all welcome, first-come- first-served):

  1. Digital alignment of investor-manager reporting: the ILPA Template and beyond - Lorelei Graye, Leodoran Financial
  2. Tips for emerging managers: scaling ODD, compliance and operations for investors - David Bradley, Hawk Ridge Capital
  3. Reviewing internal policies to take beyond a tickbox - Frances Ni, Perella Weinberg Partners
  4. Returning Capital: the difficulties of giving money back and lessons for redemptions - Masih Mohebbi, Laurion Capital
  5. Compensation survey review - Kate Phillips, Pine View Partners
  6. Mutual Fund Changes - Louis LaRocca, Gotham Asset Management
  7. Valuation Developments - Chris Franzek, Duff & Phelps
  8. Developing Effective Customized Compliance Controls - Chris Lombardy, Duff & Phelps
  9. Outsourcing: new paths to operational efficiency and scale - Jonathan Shapiro & Jonathan Hinkley, Linedata Gravitas


Private Lunches - 5th Floor (invite only for CCOs and COOs. To request a place, please email Candice.Bartlett@knect365.com)

2:40pm - 4:55pm 135 mins
Info
Track A: Latest ODD Practices (Roundtables)
ODD and Operations Roundtables
  • 1. What's new in ODD Thomas Hess - COO & CCO, Corsair Capital Management, L.P.
  • 1. What's new in ODD Jim O'Hara - Head of ODD, Lighthouse Partners
  • 2. PE vs VC ODD Beste Portnoff - Head of Operational Due Diligence, Bessemer Trust
  • 3. Real Estate ODD Frank Perez - Operational Due Diligence Manager, Makena Capital Management
  • 3. Real Estate ODD Sang Min Kim - Managing Director, Deputy Chief Operating Officer and Chief Financial Officer, 400CM
  • 4. Energy fund ODD Shawn Singh - General Counsel & Chief Compliance Officer, Luminus Management, LLC
  • 5. Operational Risk Management Chris Crawford - Chief Operating Officer , Mizuho Alternative Investments, LLC
  • 6. Managed Account Platforms Ranjan Bhaduri - Founder, President & CEO, Bodhi Research Group
  • 7. Quant Funds Mark Peckman - General Counsel, Schonfeld Strategic Advisors LLC
  • 8. ODD Fail decisions Maneesh Gandhi - Managing Director, Due Diligence, Evanston Capital Management, LLC
  • 9. Digital Diligence West Chapman - CEO, AlphaPipe
  • 10. Valuation Mark Shayne - Managing Director, Empire Valuation Consultants
  • 10. Valuation Scott Brace - Managing Director, Empire Valuation Consultants

Speaker led Roundtables on Latest ODD Trends

Topics repeat three times. 

Rotation 1: 2:40PM - Table Switch: 3:20PM

Rotation 2: 3:25PM - Coffee break: 4:05PM

Rotation 3: 4.15PM

Roundtable topics:

  1. ODD: What’s New
  2. Comparing & contrasting Private Equity vs Venture Capital ODD
  3. Real Estate ODD
  4. ODD on Energy Funds
  5. An Institutional approach to Operational Risk Management – lessons for managers
  6. Understanding Managed Account Platforms - from A to Z
  7. Quant Funds: key business, operational and legal considerations to look for
  8. How to Navigate Concerns from an ODD Review
  9. Digital Diligence: Optimizing humans and machines
  10. Hitting the mark – best practices for alternative asset valuation


2:40pm - 3:20pm 40 mins
Track B: Customizing the Fund (Panels)
Fees – choosing a fee structure that operational fits the Fund: tax, measurement, alignment
  • Terry Ram - Chief Operating Officer & Chief Financial Officer, Sigma Analysis & Management Ltd
  • Steven Warshavsky - Managing Director and Chief Financial Officer, Sandler Capital Management
  • Michael Williams - COO, Napier Park Global Capital
  • Andrew Fishman - President, Schonfeld Strategic Advisors LLC
2:40pm - 4:55pm 135 mins
Info
Track C: Compliance updates (Roundtables)
Compliance Roundtables
  • 1. Fund expenses Hayley Stein - Managing Director and Chief Compliance Officer, Hedge Fund Solutions Group, Blackstone Alternative Asset Management (BAAM)
  • 1. Fund expenses Sara Yarmand - Head of Operational Due Diligence, Canada Pension Plan Investment Board
  • 2. Big data compliance Benjamin Kozinn - Partner, Investment Management, Lowenstein Sandler
  • 3. SEC exam trends Owen Schmidt - General Counsel & Chief Compliance Officer, Falcon Edge Capital
  • 4. MiFID II check-in Moody Enayetallah - Director of Operations, GoldenTree Asset Management LP
  • 4. MiFID II check-in Suzan Rose - Chief Compliance Officer, Marshall Wace North America L.P.
  • 5. Crypto opportunity Lewis Fellas - Chief Investment Officer, Bletchley Park Asset Management
  • 6. Electronic Communications Jonathan Feiler - General Counsel & Chief Compliance Officer, Arosa Capital
  • 7. Insurance trends Paul Figliozzi - Managing Director, Marsh Inc
  • 8. Tax rules and revenue recognition Tim Mundy - National Managing Partner – Private Equity Program, West Coast Asset Management Leader, Deloitte & Touche LLP
  • 8. Tax rules and revenue recognition Anthony Fantasia - Partner, Tax Practice Leader, Cayman Islands, Deloitte
  • 9. Reporting trends Amit Malhotra - Partner, COO/CFO, Sachem Head Capital Management

Speaker led Roundtables on Latest ODD Trends

Rotation 1: 2:40PM - Table Switch: 3:20PM

Rotation 2: 3:25PM - Coffee break: 4:05PM

Rotation 3: 4.15PM

Topics including:

  1. Fund expenses - where the spotlight is and how to manage across multiple funds
  2. Legalities and realities of webscrapping and big data compliance
  3. SEC exams 2018: focus topics for small and large managers who've just been through it
  4. MiFID II and European regulation check in
  5. Analyzing the crypto opportunity
  6. Electronic Communications – Potential Regulatory Pitfalls
  7. Top insurance issues for funds 2018 – regulatory investigations coverage, cyber, and employment practices liability
  8. Examining the new tax rules and revenue recognition changes
  9. Reporting Trends: adapting to new regulatory, tax, and investor transparency needs
2:40pm - 4:55pm 135 mins
Info
Personal Development Workshop: Day 1
Life and Death listening - Hostage Scenario
  • Richard Mullender - Former Lead Trainer National Crisis & Hostage Negotiation Unit, Scotland Yard

In this session you will be taken into the world of the hostage negotiator.

You will be introduced to skills used by negotiators to effect the release of hostages and resolve other crisis situations. You will be shown their method of operation and how it can be used in your own critical negotiations. 

Coached by Richard Mullender so you can learn what negotiators listen for. And... a select few, in a true to life situation, will be taken hostage or take on the role of a hostage negotiator!

The workshop repeats three times and can accommodate around 20 people. First come first served - sign ups will be available at the Registration Desk.

Rotation 1: 2:40PM 

Rotation 2: 3:25PM 

Rotation 3: 4.15PM

3:20pm - 3:25pm 5 mins
Track B: Customizing the Fund (Panels)
Room switch
3:25pm - 4:05pm 40 mins
Track B: Customizing the Fund (Panels)
SMAs, tailored funds & Fund of one – finding the balance between customization and conflicts
  • Moderator Jessica O'Mary - Partner, Ropes & Gray LLP
  • Joshua Barlow - Head of Accounting & Operational Due Diligence, PAAMCO
  • Christopher Mendez - General Counsel and Chief Compliance Officer, SEMPER Capital Management
  • Kurt Locher - Chief Operating Officer, One William Street
4:05pm - 4:15pm 10 mins
Track B: Customizing the Fund (Panels)
Coffee break & room switch
4:15pm - 4:55pm 40 mins
Track B: Customizing the Fund (Panels)
Outsourcing for Funds: what is in and out for effective cost management
  • Moderator Peter Sanchez - Executive Vice President, CEO of Northern Trust Hedge Fund Services (NTHFS), Northern Trust
  • Todd Keeney - Chief Operating Officer & Chief Financial Officer, Aptitude Investment Management
  • Donald Henry - Chief Financial Officer, Warlander Asset Management, LP
  • Michael Weiss - Chief Operating Officer and Chief Compliance Officer, Brenner West Capital Partners
  • Chris Kundro - Managing Director, SS&C Technologies
4:55pm - 6:10pm 75 mins
Networking Cocktails
7:30am - 8:20am

Registration & Welcome Coffee

More
Showing of Streams
10:40am - 11:10am

Morning Coffee Break

More
Showing of Streams
1:10pm - 2:40pm
Info

Lunch - Speaker hosted lunch tables

Lunch for all attendees.

Speaker hosted lunchtables (all welcome, first-come- first-served):

  1. Digital alignment of investor-manager reporting: the ILPA Template and beyond - Lorelei Graye, Leodoran Financial
  2. Tips for emerging managers: scaling ODD, compliance and operations for investors - David Bradley, Hawk Ridge Capital
  3. Reviewing internal policies to take beyond a tickbox - Frances Ni, Perella Weinberg Partners
  4. Returning Capital: the difficulties of giving money back and lessons for redemptions - Masih Mohebbi, Laurion Capital
  5. Compensation survey review - Kate Phillips, Pine View Partners
  6. Mutual Fund Changes - Louis LaRocca, Gotham Asset Management
  7. Valuation Developments - Chris Franzek, Duff & Phelps
  8. Developing Effective Customized Compliance Controls - Chris Lombardy, Duff & Phelps
  9. Outsourcing: new paths to operational efficiency and scale - Jonathan Shapiro & Jonathan Hinkley, Linedata Gravitas


Private Lunches - 5th Floor (invite only for CCOs and COOs. To request a place, please email Candice.Bartlett@knect365.com)

  • 1. Manager-investor reporting Lorelei Graye - Principal & Plan Sponsor Consultant, Leodoran Financial
  • 2. Emerging managers David Bradley - Chief Operating Officer & CCO, Hawk Ridge Capital Management
  • 3. Internal policies Frances Ni - Partner, Chief Operating Officer - Asset Management, Perella Weinberg Partners
  • 4. Returning capital Masih Mohebbi - Chief Financial Officer, Laurion Capital
  • 5. Compensation review Kate Phillips - Founder and President, Pine View Partners, Inc.
  • 6. Mutual Funds Louis LaRocca - General Counsel & Chief Compliance Officer, Gotham Asset Management, LLC
  • 7. Valuation Chris Franzek - Managing Director, Duff & Phelps
  • 8. Customized compliance Chris Lombardy - Managing Director, Duff & Phelps
  • 9. Outsourcing Jonathan Hinkley - Senior Director, Linedata Gravitas
  • 9. Outsourcing Jonathan Shapiro - Senior Director, Business Development, Linedata Gravitas
More
Showing of Streams
4:55pm - 6:10pm

Networking Cocktails

More